# SDR TWAA9903501

- Difficulty date: March 6, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9405T
- Make and model: Doug DC-9-83
- Aircraft serial: 53141
- System (JASC): 4920 · APU Core Engine
- Part: Turbine
- Part number: 38420723
- Condition: Failed
- Location: Apu
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE APU SEIZED PRIOR TO DISPATCH.  FOUND APU LOOSE IN AIRCRAFT DUE TO A FAILURE AT THE APU AIR BOX TO APU MOUNT.  SOME TURBINE SECTION PIECES WERE EXPELLED THROUGH THE EXHAUST PIPE AND FOUND ON THE RAMP.  REPLACED THE APU.  CHECK-C 11-11-98.  *S/D*  THE APU FAILURE WAS A TURBINE WHEEL SEPARATION DUE TO A HALFNIUM INCLUSION.  THE SAME TYPE FAILURE OCCURRED NINE TIMES IN 1998.
